SEARCH

SEARCH BY CITATION

Keywords:

  • drug-induced hypersensitivity syndrome;
  • Epstein–Barr virus;
  • herpesvirus 6;
  • Stevens–Johnson syndrome;
  • toxic epidermal necrolysis

Abstract

Drug-induced hypersensitivity syndrome (DIHS) is caused by a limited number of specific drugs and is characterized by late onset, infectious mononucleosis-like symptoms, and herpesvirus 6 (HHV-6) reactivation. Recently, the involvement of herpes viruses other than HHV-6, such as Epstein–Barr virus and cytomegalovirus, has been reported. Many approaches have been used to analyze the pathological mechanism, and have revealed new aspects of DIHS. Here, we focused on three key recent findings regarding DIHS: (i) overlap between DIHS and Stevens–Johnson syndrome/toxic epidermal necrolysis; (ii) the relevance of Epstein–Barr virus in the development of infectious mononucleosis-like symptoms of DIHS; and (iii) roles of monomyeloid precursors increased in the blood and plasmacytoid dendritic cells increased in the lesion skin in HHV-6 reactivation.